@radmedtech-just read post by @SurprisedJ about having to switch up his meds.My son has been on Vyvanse for years.The pdoc left him on it,I guess to not make a lot of med changes at once.I know my son had a horrible manic reaction to taking Prozac.I’m just curious what info anyone can tell me about Vyvanse.I’ve often wondered about keeping that in the mix.He also takes 300mg of Seroquel+ 10mg of Abilify.
Vyvanse is a central nervous system stimulant used to treat ADHD. It is dosed 30-70 mg every morning, as to help with hyperactivity but not to interfere with sleep.
Vyvanse is a Schedule II controlled substance, because of its potential for abuse and diversion (selling on the streets). It carries with it serious side effects. Studies have shown an increased risk for psychosis, mania, aggressive behavior, heart enlargement and heart attack, stroke and sudden death. These side effects are much more common when the patient is abusing the medication (taking more than rx’d or with longterm use).
Vyvanse has been touted as being a safer option than Adderall and Ritalin, but in reality, Vyvanse is converted to dextroamphetamine by the liver. So the active ingredient that the patient is receiving is the same as Adderall.
Of course not everyone will experience the side effects and abuse or dependency on Vyvanse. But it is to be used with Caution in patients with mental illness; especially schizophrenia and other psychotic disorders.
I hope this helps your quest for information.
Anthony, RN, BSN
ADHD medications can aggravate psychosis and bipolar symptoms (mania)